MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENLW1620C82E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis summary.The presence of the reported endoleaks can be confirmed from the ct provided.Pre-implant ct¿s showing the patient anatomy were not provided for assessment.A type ia endoleak is visible on the 2020 follow up ct images and contrast is visible in the distal aneurysmal sac also.It is likely that disease progression with increased angulation of the aorta and dilatation of the proximal aortic neck, is a factor in the observed endoleak events.It is unclear if the calcification noted in the proximal aortic neck region has impacted on the proximal seal of the endurant cuff or the effectiveness of the heli-fx endoanchors implanted to try resolve the type ia endoleak.The high neck angulation and short proximal seal zone may have also been a factor.It is possible that implantation of the endurant limbs in an aneurysmal right iliac artery may have lead to loss of seal in this area due to disease progression.Analysis of the returned films did not reveal any device issues that could explain the reported event.Films during or post-intervention were not provided.B:5 additional information.Sixteen days post the ct which identified the endoleaks, this patient was brought to or.A 25x25x49 endurant cuff was deployed to the level of the lowest (right) renal artery and subsequently 6 endoanchors were deployed in the lateral and posterior right and left oblique regions of the proximal cuff in an unsuccessful attempt to seal the type ia endoleak.As per the physician it was determined that a posterior chunk of calcium at the level of the proximal seal zone in the aorta was creating a gutter that prevented the cuff from achieving a complete proximal seal.To address the type ib endoleak a 16x13x156 tapered endurant limb was used to extend seal into the right external iliac artery.After this was implanted, the physician implanted an additional 16x13x124 limb to extend the distal seal an additional 1.5-2cm.The completion angiogram showed that the type ia endoleak was persisting but the type ib endoleak had resolved.As per the physician the cause of the type i endoleaks was disease progression.It was reported during the intervention to treat the type ia endoleak using the endoanchors, the first heli-fx guide was inadvertently bent acutely and got a kink in it while being passed from the back table and through the introducer sheath.Due to the tortuous anatomy, it was decided to open the second guide to avoid any challenges with wire access or anchor deployment.The cause of the kink was reportedly due to handling issues.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant bifurcate and an endurant limb were implanted in the endovascular treatment of a 80mm abdominal aortic aneurysm.It was noted that when the patient returned for follow-up, a ct performed seven years and seven months later, showed a type ia endoleak present in the bifurcate.A endoleak type ib was present in the right common iliac artery in the endurant limb also.No cause of the event has been reported.No additional clinical sequelae were reported and the patient will be monitored.

Brand Name
ENDURANT ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9687673
Report Number9612164-2020-00650
Device Sequence Number3602895
Product Code MIH
UDI-Device Identifier00613994761934
UDI-Public00613994761934
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2013
Device Model NumberENLW1620C82E
Device Catalogue NumberENLW1620C82E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight112